zbMATH — the first resource for mathematics

Solvability of a first order system in three-dimensional non-smooth domains. (English) Zbl 0593.35073
The paper deals with solvability of the boundary value problem of magnetostatics in vacuum for a bounded domain with Lipschitz boundary. Existence and uniqueness results are well-known in the literature for more general anisotropic, inhomogeneous media (some of the related literature is quoted, however for other reasons). Nevertheless, the authors reconsider the problem, but seem to prefer a partly different approach. Trace theorems are employed to formulate boundary conditions that could more easily be formulated in the weak sense. Some results have been given a different proof. In the final result sufficient solvability conditions are missing, so that the use of the solvability statement is limited.
Reviewer: R.Picard

35Q99 Partial differential equations of mathematical physics and other areas of application
78A30 Electro- and magnetostatics
Full Text: EuDML
[1] C. Bernardi: Formulation variationnelle mixte des equations de Navier-Stokes en dimension 3. Thýese de 3ème cycle (deuxième partie), Paris VI (1979), 146-176.
[2] B. M. Budak S. V. Fomin: Multiple integrals, field theory and series. Mir Publishers, 1975. · Zbl 0267.00004
[3] E. B. Byhovskiy: Solution of a mixed problem for the system of Maxwell equations in case of ideally conductive boundary. Vestnik Leningrad. Univ. Mat. Meh. Astronom. 12 (1957), 50-66.
[4] M. Crouzeix: Résolution numérique des équations de Stokes stationnaires. Approximation et méthodes iteratives de resolution d’inequations variationnelles et de problèms non lineaires. IRIA, 1974, 139-211.
[5] M. Crouzeix A. Y. Le Roux: Ecoulement d’une fluide irrotationnel. Journées Eléments Finis, Univ. de Rennes, 1976, 1 - 8.
[6] G. Duvaut J. L. Lions: Inequalities in mechanics and physics. Springer-Verlag, Berlin, 1976. · Zbl 0331.35002
[7] A. Friedman: Advanced calculus. Reinhart and Winston, Holt, New York, 1971. · Zbl 0225.26002
[8] K. O. Friedrichs: Differential forms on Riemannian manifolds. Comm. Pure Appl. Math. 8 (1955), 551-590. · Zbl 0066.07504 · doi:10.1002/cpa.3160080408
[9] V. Girault P. A. Raviart: Finite element approximation of the Navier-Stokes equation. Springer-Verlag, Berlin, Heidelberg, New York, 1979. · Zbl 0413.65081
[10] M. Křížek P. Neittaanmäki: On the validity of Friedrichs’ inequalities. Math. Scand. 54 (1984), 17-26. · Zbl 0555.35003 · eudml:166875
[11] M. Křížek P. Neittaanmäki: Finite element approximation for a div-rot system with mixed boundary conditions in non-smooth plane domains. Apl. Mat. 29 (1984), 272 - 285. · Zbl 0575.65125 · eudml:15357
[12] E. Moise: Geometrical topology in dimension 2 and 3. Springer-Verlag, Berlin, Heidelberg, New York, 1977. · Zbl 0349.57001
[13] J. Nečas: Les méthodes directes en théorie des équations elliptiques. Academia, Prague, 1967. · Zbl 1225.35003
[14] J. Nečas I. Hlaváček: Mathematical theory of elastic and elasto-plastic bodies: an introduction. Elsevier, Amsterdam, Oxford, New York, 1981.
[15] P. Neittaanmäki M. Křížek: Conforming FE-method for obtaining the gradient of a solution to the Poisson equation. Efficient Solvers for Elliptic Systems. (Ed. W. Hackbush), Numerical Methods in Fluid Mechanics, Vieweg, 1984, 73-86.
[16] P. Neittaanmäki J. Saranen: Finite element approximation of electromagnetic fields in the three dimensional case. Numer. Funct. Anal. Optim. 2 (1981), 487-506. · Zbl 0451.65087 · doi:10.1080/01630568008816072
[17] Neittaanmaki J. Saranen: A modified least squares FE-method for ideal fluid flow problems. J. Comput. Appl. Math. 8 (1982), 165-169. · Zbl 0488.76004 · doi:10.1016/0771-050X(82)90038-9
[18] R. Picard: Randwertaufgaben in der verallgemeinerten Potentialtheorie. Math. Methods Appl. Sci. 3 (1981), 218-228. · Zbl 0466.31016 · doi:10.1002/mma.1670030116
[19] R. Picard: On the boundary value problems of electro- and magnetostatics. SFB 72, preprint 442 (1981), Bonn. · Zbl 0516.35023
[20] R. Picard: An elementary proof for a compact imbedding result in the generalized electromagnetic theory. SFB 72, preprint 624 (1984), Bonn. · Zbl 0527.58038
[21] J. Saranen: On generalized harmonic fields in domains with anisotropic nonhomogeneous media. J. Math. Anal. Appl. 88 (1982), 104-115. · Zbl 0508.35024 · doi:10.1016/0022-247X(82)90179-2
[22] J. Saranen: On electric and magnetic fields in anisotropic nonhomogeneous media. J. Math. Anal. Appl. 91 (1983), 254-275. · Zbl 0519.35010 · doi:10.1016/0022-247X(83)90104-X
[23] R. Temam: Navier-Stokes Equations. North-Holland, Amsterdam 1977. · Zbl 0383.35057
[24] Ch. Weber: A local compactness theorem for Maxwell’s equations. Math. Methods Appl. Sci. 2 (1980), 12-25. · Zbl 0432.35032 · doi:10.1002/mma.1670020103
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.